Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A physical basis for the generalized gamma distribution


Authors: John H. Lienhard and Paul L. Meyer
Journal: Quart. Appl. Math. 25 (1967), 330-334
DOI: https://doi.org/10.1090/qam/99884
MathSciNet review: QAM99884
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. L. Meyer, Introductory probability and statistical applications, Addison-Wesley, Reading, Mass., 1965
  • [2] E. W. Stacy, A generalization of the gamma distribution, Ann. Math. Statist. 33 (1962), 1187–1192. MR 0143277, https://doi.org/10.1214/aoms/1177704481
  • [3] Lee J. Bain and David L. Weeks, Tolerance limits for the generalized gamma distribution, J. Amer. Statist. Assoc. 60 (1965), 1142–1152. MR 0192576
  • [4] J. H. Lienhard, A statistical mechanical prediction of the dimensionless unit hydrograph, J. Geophys. Res., 69, no. 24, 5231 (1964)
  • [5] Arnold Sommerfeld, Thermodynamics and statistical mechanics. (Lectures on theoretical physics, vol. V.), Academic Press Inc., New York, 1956. Edited by F. Bopp and J. Meixner; Translated by J. Kestin. MR 0074330
  • [6] Sydney Chapman and T. G. Cowling, The mathematical theory of nonuniform gases, 3rd ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1990. An account of the kinetic theory of viscosity, thermal conduction and diffusion in gases; In co-operation with D. Burnett; With a foreword by Carlo Cercignani. MR 1148892


Additional Information

DOI: https://doi.org/10.1090/qam/99884
Article copyright: © Copyright 1967 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website